No CrossRef data available.
Article contents
A two-parameter eigenvalue problem involving complex potentials
Published online by Cambridge University Press: 14 November 2011
Synopsis
We consider a two-parameter system of ordinary differential equations of the second order involving complex potentials and show that, unlike the case of real potentials, the eigenfunctions of the system do not necessarily form a complete set in the usual Hilbert space associated with the problem. We also give a necessary and sufficient condition for the eigenfunctions to be complete. Finally, we establish some results concerning the eigenvalues of the system.
- Type
- Research Article
- Information
- Proceedings of the Royal Society of Edinburgh Section A: Mathematics , Volume 116 , Issue 1-2 , 1990 , pp. 177 - 191
- Copyright
- Copyright © Royal Society of Edinburgh 1990
References
2Agmon, S.. On the eigenfunctions and on the eigenvalues of general elliptic boundary value problems. Commun. Pure Appl. Math. 15 (1962), 119–147.CrossRefGoogle Scholar
3Agmon, S.. Lectures on elliptic boundary value problems (Princeton, N.J.: Van Nostrand, 1965).Google Scholar
4Atkinson, F. V., Multiparameter spectral theory. Bull. Amer. Math. Soc. 74 (1968), 1–27.CrossRefGoogle Scholar
5Atkinson, F. V.. Multiparameter eigenvalue problems, Vol. 1 (New York: Academic, 1972).Google Scholar
6Browne, P. J.. A multi-parameter eigenvalue problem. J. Math. Anal. Appl. 38 (1972), 553–568.CrossRefGoogle Scholar
7Dunford, N. and Schwartz, J. T.. Linear operators, Part II (New-York: Interscience, 1963).Google Scholar
8Faierman, M.. The completeness and expansion theorem associated with the multiparameter eigenvalue problem in ordinary differential equations. J. Differential Equations 5 (1969), 197–213.CrossRefGoogle Scholar
9Faierman, M.. On the distribution of the eigenvalues of two-parameter system of ordinary differential equations of the second order. SIAM J. Math. Anal. 8 (1977), 854–870.CrossRefGoogle Scholar
10Faierman, M.. Eigenfunction expansions associated with a two-parameter system of differential equations. Proc. Roy. Soc. Edinburgh Sect. A 81 (1978), 79–93.CrossRefGoogle Scholar
11Faierman, M.. The eigenvalues of a multiparameter system of differential equations. Appl. Anal. 19 (1985), 275–290.Google Scholar
12Faierman, M.. Regularity of solutions of an elliptic boundary value problem in a rectangle. Comm. Partial Differential Equations 12 (1987), 285–305.CrossRefGoogle Scholar
13Faierman, M. and Roach, G. F.. Eigenfunctions expansions associated with a multiparameter system of differential equations. Differential Integral Equations 2 (1989), 45–56.CrossRefGoogle Scholar
14Gohberg, I. C. and Krein, M. G.. Introduction to the theory of linear non-selfadjoint operators (Providence, R.I.: American Mathematical Society, 1969).Google Scholar
15Hille, E.. Lectures on ordinary differential equations (Reading, Mass.: Addison-Wesley, 1969).Google Scholar
16Isaev, H. A.. On root elements of multiparameter spectral theory. Soviet Math. Dokl. 21 (1980), 127–130.Google Scholar
17Kato, T.. Perturbation theory for linear operators, 2nd edn (New York: Springer, 1976).Google Scholar
19Volkmer, H.. On the completeness of the eigenvectors of right definite multiparameter problems. Proc. Roy. Soc. Edinburgh Sect. A 96 (1984), 69–78.CrossRefGoogle Scholar